Citation: A Speedfreak. "My Old Friend Paranoia: An Experience with Modafinil & Armodafinil (exp93918)". Erowid.org. Mar 10, 2018. erowid.org/exp/93918
As a former meth user, it didn’t take long for me to get hooked on Provigil (modafinil). I’ve been taking it on and off for over three years. Usually, I take between 300 – 600 mg per day and not more than 400 mg at once. Typically, I use 3-5 days per week. My maximum usage over a 24 hour span is around 1000 mg. Only once (or twice?) have I actually stayed up all night on Provigil. Without doubt, it is most effective first thing in the morning, when one’s energy stores are not yet depleted.
I remember the first time I used Provigil. It was 2+ years since I’d used meth … when I walked outside, the trees and the air appeared crisper and colors were enhanced. It was not nearly as powerful as a good dose of quality amphetamines, but it was still a huge improvement over normal consciousness. I felt alive again.
As I write, I’m actually under the influence of Nuvigil (armodafinil). I took 2 of them, each being 150 mg. The first was taken this morning and the second only 90 minutes ago. It reminds me of certain methamphetamine binges in how “heady” the buzz is: lots of paranoia coupled with intense self-consciousness. In public, I’m anxiety-ridden, reminiscent of days prior to my discovery of Xanax, my personal “wonder drug.” I am tense and quite confident everyone can see that I’m stoned out of my mind. Often, when I speak, I run short of breath, as if I’d just finished jogging. Even sitting here typing, my thumping heart makes its presence felt on a fairly regular basis.
Provigil, in my estimation, is a clearer buzz and I prefer it. Sometimes, when I first started using, it was almost like meth: I’d get super-involved in odd projects or clean obsessively. After I got accustomed to it, it became simply a way to feel good. In the beginning, I was productive, getting projects done or studying (I was in college). As time wore on, I gradually became more and more sedentary, using my time mostly on internet games, into which I was able to get contentedly absorbed. Right now, for instance, I should be doing a multitude of other things, including home improvements of critical necessity and household chores left undone for far too long.
Provigil prompts a strong desire to talk (or write). Although I became more reclusive over time, I am far more talkative on Provigil – perhaps because more thoughts pop into my mind. Often, I find that I’m anxious to talk and say things I normally wouldn’t. It does increase anxiety immensely, though (especially Nuvigil). I have a steady supply of Xanax (and other benzodiazepines) without which these drugs would be unpleasant after the initial “rush.”
The “rush” consists of feeling very good for 2-4 hours. Reality takes on a rosy hue and things normally neglected or ignored become appealing. Since we are talking about pills, the effect comes on gradually, but it can “grab you by the balls” on certain occasions. I have felt little “rushes” while talking to people, as the effect of a recently taken pill kicked in. A burst of energy accompanies the euphoria. I often mark the onset of the effects when I find myself doing some physical activity that I would normally postpone, like picking up a piece of waste paper that has been on the floor a week.
As a student, I found Provigil to be very helpful for reviewing material and doing most types of homework assignments. Writing papers, naturally, was much easier (although the end result may have been worsened). On the other hand, my ability to learn new material was definitely impaired – trying to read would often lead to realizing that I couldn’t focus intently enough to absorb new information.
trying to read would often lead to realizing that I couldn’t focus intently enough to absorb new information.
Like amphetamines, these drugs are fabulous short-term anti-depressants, especially Provigil. Euphoria, along with a clearer view of the world around me (or at least an altered one), are quite noticeably, very alluring and highly addictive. Two hours ago, as my first dose of Nuvigil was wearing off, I told myself that I wanted another (the last one) more than anything in the world. I knew the smart thing to do was to save the pill, but I couldn’t resist. At the moment, I’m very pleased at being awake and high – these hours, when I’m alone and feeling good are the best part of my life.
Negative physical effects include nausea, which can be mitigated by providing one’s stomach with some protection: food. As stated before, anxiety is the chief drawback, mentally.
The aftermath of any significant binge is meth-like: heavy fatigue with a dose of melancholy. The first day “withdrawing” is often more pleasant than the second, in which I may feel dead to the world and devoid of all interest. Four days later, I am OK and within a week, normalcy returns. Like amphetamines, I get a little boost in that second week without followed by a lull … seemingly ever-lasting.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.